Drug-induced Hemolysis in G6PD Deficiency: an Unusual Presentation of a Common Clinical Condition
Acta medica (Hradec Kralove)
Glucose-6-phosphate dehydrogenase (G6PD) deficiency can present a diagnostic dilemma owing to the varying degrees of disease severity and the wide range of precipitating factors. Here, we report a case of a 56-year-old man who presented with signs and symptoms of heart failure and, during the course of treatment, developed intravascular hemolysis. On investigation, he was found to be G6PD deficient. Following discontinuation of the fixed-dose combination of isosorbide dinitrate and hydralazine, the clinical condition of the patient improved, and there were no further episodes of hemolysis. The case highlights the need for a high degree of suspicion of G6PD deficiency in patients with unexplained signs and symptoms of intravascular hemolysis.
Padakanti, Anudeep; Shenoy, Ashok; Kamath, Ashwin; and Chakrapani, Mahabala, "Drug-induced Hemolysis in G6PD Deficiency: an Unusual Presentation of a Common Clinical Condition" (2019). Open Access Archive. 791.